Jump to content

Recommended Posts

Does anyone find that they're a bit fuzz-brain on lithium? I am really fuzzy on my current meds combination (Abilify + Lamictal - I'm tired all the time and can't do any level of academic reading, which is bad for my studies), and I'm hoping to switch to lithium, but I don't want to jump out of the frying pan and into the fire, you know? Trouble thinking clearly is listed as a "not very common" effect, but I'm not sure how common that actually makes it.

Link to comment
Share on other sites

Th first time I was on lithium, the main problem was just a flatness, unable to care about much. Not really mental fuzz, though. I think it had to do more with what my current mental state was, more than the med itself. 

This time around, it's been great. Pulled me out of a deep depression, my thinking is clear (okay, maybe the occasional word-find problem, but that's about it). I'm actually having creative dreams which will hopefully land me back in the studio again, and soon. 

Lithium is good stuff, I'd go for it. Just drink lots of water.

Link to comment
Share on other sites

Sorry, I've never been on lithium to comment, buy Lamictal caused that side effect for me as well, even though it's listed as rare. I think any AED can have that effect due to their mechanism(s) of action.

Link to comment
Share on other sites

First time I was on lithium, I was really flat and spaced out. I caught myself staring at a tv once with drool running down my chin. It doesn't cause drooling, I just had my mouth open too long or something. I just felt half there.

This time around, it did a great job at first and even now still I don't feel flat or fuzzy from it. I have memory issues and I feel slower in general as the years have gone by and psychosis has taken its toll over and over again. The big does of Seroquel doesn't help. But emotionally I'm not flat or fuzzy. Unfortunately it's not really doing much nowadays. I'm on it for the time being until they change my meds again next month.

Link to comment
Share on other sites

I don't have any deficits in thinking from lithium. I have word-finding issues which I am almost certain are all Lamictal related, but even that has gotten better over the years. And the thing is, I'm over 50, so some memory loss is expected.

Link to comment
Share on other sites

I was on Lamictal and Abilify. My pdoc is tapering me off lamictal in favour of lithium. She's been pretty clear for a year now that mental fuzz/fogginess is from lamictal. I have certainly found over the past two years that a lower lamictal dose makes a difference for that. I've been on 300 or 350 for long periods of time dependent on my mood/needs.

Link to comment
Share on other sites

 Share

×
×
  • Create New...